A member asked:
17yr old had an iron infusion 6 days ago, still extreme tiredness, nausea has only been able to eat small amounts and sore joints . is this normal?
1 doctor answer • 4 doctors weighed in
Dr. Kelty Bakeranswered
Hematology 30 years experience
IV iron: Even with full replacement of low iron stores, it can take up to a month to make 2-3 pints of blood so i suspect that is why your teen is still tired. The nausea and joint pains are symptoms which can be seen following the administration of IV iron. Please notify your teen's md about these symptoms so they can determine whether or not something serious is going on.
Created for people with ongoing healthcare needs but benefits everyone.
5.4k viewsReviewed >2 years ago
Last updated Aug 13, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.